As with any medication, side effects are possible with simvastatin (Zocor®), including problems with the liver. For people taking simvastatin, liver problems can include:
• An increase in liver enzymes
• Hepatitis, which is an inflammation of the liver that can cause tiredness or a general feeling of illness
• Jaundice, or a yellowing of the skin or eyes that can occur due to liver damage
• A fatty change in the liver
• Hepatoma, which is a type of liver cancer.
Increases in liver enzymes occur in about 1 percent of people taking simvastatin. The other liver problems mentioned occur in less than 1 percent of people. Because these problems are so uncommon, it is difficult to tell whether they are caused by the medication itself or something else.
High Liver Enzymes With Simvastatin
Liver enzymes are usually measured to see if a person has liver damage
They do not measure how well the liver is working. A number of things can increase liver enzymes, including certain medicines (such as antibiotics or some anti-inflammatory medicines), alcohol, infections (such as mononucleosis or viral hepatitis), obesity, and diabetes.
Like other statins, simvastatin is known to increase liver enzyme levels. Except in rare cases, this increase in liver enzymes does not cause any symptoms. But as a precaution, your healthcare provider will measure your liver enzyme levels prior to treatment with simvastatin and several months after you start. He or she will also measure your liver enzyme levels if your simvastatin dosage is increased.
If your liver enzymes are high, your healthcare provider may continue to test them on a more frequent basis. If they remain high, he or she may recommend lowering the dose or switching to one of several simvastatin alternatives. When this medication is stopped, in most cases, the liver enzymes return to their pre-simvastatin levels.
Liver Problems With Simvastatin: Warnings and Precautions
Because simvastatin can affect the liver, it is used with caution in people who drink more than a moderate amount of alcohol or have a history of liver disease.
Simvastatin is not recommended for people with liver disease or high liver enzymes before treatment begins.
Possible Symptoms of Liver Problems
Several symptoms can occur in someone who develops liver problems while taking simvastatin. You should contact your healthcare provider if you have any of the following problems:
• Nausea or vomiting
• Stomach pain
• Passing brown or dark-colored urine
• Yellowing of the skin or the whites of the eyes
• Fatigue, or feeling more tired than usual.
Liver problems with simvastatin occur rarely; in order to keep you as safe as possible, however, your healthcare provider will routinely check your liver enzyme levels. If they are high, your healthcare provider may recommend lowering your simvastatin dosage or switching medicines.
If you have any questions or concerns about liver problems with simvastatin, make sure to talk with your healthcare provider. He or she understands your situation best and is in the best position to give you recommendations.
all claims are a fraud and indian generic versions of statins have removed those warnings already because studies found placebo had even worse effects and because the claims of single clinical cases have been found false
fda claims that they know all the claims are false but they cannot ask drug makers to remove these warnings from labels, they can only push drug makers to add warnings.....?
here are the results of latest studies and how statins improve liver especially when severely damaged as in cirrhosis stage
i have posted many times about this please make a search in the community and you will find other older studies too
always double check studies because most of what is reported is manupulated or filtered according to the financil benefits of drug makers...of course, the patients is really not the point to drug makers, it is just a client
unfortunately in the 80 it was so easy to filter things the way you want because studies were so poor very often.all the claims of statins have had no studies behind and almost all sides reported have no clinical records to prove it
the latest study i have seen are about statins immune modulatory effect and vitamin d receptors activation...very interesting
this said monthly blood tests are always necessary in our situation of hbv carriers to see how the drug works on our bodies, as antiviral effect probably there is almost none as monotherapy but when combined with interferon there are good results on hbc trials
as for hbv and interferon or nucs combos the trial is registered since 5 years but it never starts,very strange...
I was searching sim how to get and where to get and i came accros the above heading which i would like to get your comments as my intention to buy, But thank for your clarification and i think we should't belief many stuff which in net
I am a Chronic Hepa B patient but doctors said I am healthy carrier and I took my wife and my adopted daughter for the vaccine because they were not infected on me they're inactive both. I am asking you right now because my wife got preggy for 3mos already. How come if my future baby will be infected as well like me because it is my blood and life that will run to him in the future. Is there a possibility that my baby will be a hepa b infected too? but my wife got prenatal and had some test and all were negatives including the HBsAg test too. Kindly response it immediately as because I am totally get annoyed about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.